Indian Journal of Pharmacology Home 

DRUG WATCH
[View FULLTEXT] [Download PDF]
Year : 2012  |  Volume : 44  |  Issue : 1  |  Page : 129--130

Valproate-induced encephalopathy with predominant pancerebellar syndrome

Rajesh Verma, Prakash Kori 
 Department of Neurology, Chhatrapati Sahuji Maharaj Medical University, Lucknow, Uttar Pradesh, India

Correspondence Address:
Rajesh Verma
Department of Neurology, Chhatrapati Sahuji Maharaj Medical University, Lucknow, Uttar Pradesh
India

Valproate-induced hyperammonemic encephalopathy is a rare event clinically characterized by impaired sensorium, vomiting, headache, seizures and focal neurological deficits. The pathogenesis of this dreadful complication is not well understood, although hyperammonemia has been implicated in causation of encephalopathy. In this submission, we have highlighted a case of valproate-induced encephalopathy who presented mainly with bilateral cerebellar features and generalized slowing on electroencephalogram. High index of suspicion of valproate-induced hyperammonemic encephalopathy is required if diffuse ataxia is present as it is a potentially reversible clinical disorder.


How to cite this article:
Verma R, Kori P. Valproate-induced encephalopathy with predominant pancerebellar syndrome.Indian J Pharmacol 2012;44:129-130


How to cite this URL:
Verma R, Kori P. Valproate-induced encephalopathy with predominant pancerebellar syndrome. Indian J Pharmacol [serial online] 2012 [cited 2021 Sep 27 ];44:129-130
Available from: https://www.ijp-online.com/article.asp?issn=0253-7613;year=2012;volume=44;issue=1;spage=129;epage=130;aulast=Verma;type=0